Format

Send to

Choose Destination
Clin Cardiol. 2002 Mar;25(3):133-4.

Myocardial infarction following the combined recreational use of Viagra and cannabis.

Author information

1
Department of Cardiology, Western General Hospital, Edinburgh, UK. a.McLeod@ed.ac.uk

Abstract

Sildenafil citrate (Viagra, Pfizer, Inc., New York, N.Y.) is widely prescribed as a treatment for male erectile dysfunction. It is metabolized predominantly by the cytochrome P450 3A4 hepatic microsomal isoenzyme and effects can, therefore, be potentiated by such inhibitors. The vasodilatory effects of Viagra necessitate caution in its use in patients with cardiovascular disease and it is contraindicated in patients receiving nitrates. Previous literature has drawn attention to Viagra use and myocardial infarction. This paper reports the case of a young man who presented with a myocardial infarction after taking Viagra in combination with cannabis, a known inhibitor of the cytochrome P450 3A4 isoenzyme.

PMID:
11890373
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center